Alert archive / California / Gale Watches in 2011
Gale Watch 26, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Aug 28, 2011, 2:46 PM PDT. It took effect at Aug 30, 2011, 1:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Aug 28, 2011, 2:46 PM PDT (21:46 UTC)
- In effect from
- Aug 30, 2011, 1:00 PM PDT
- Expired
- Aug 29, 2011, 3:09 AM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
735 WHUS76 KEKA 282146 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 246 PM PDT SUN AUG 28 2011 PZZ470-291000- /O.EXT.KEKA.SC.Y.0072.000000T0000Z-110831T0200Z/ /O.NEW.KEKA.GL.A.0026.110831T0200Z-110903T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 246 PM PDT SUN AUG 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM PDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH LATE FRIDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM PDT TUESDAY. * WINDS AND SEAS...N WINDS BETWEEN 15 TO 25 KT WILL CONTINUE THROUGH TUESDAY AND THEN INCREASE WITH GUSTS TO 40 KT BY LATE WED. THESE STRONG WINDS WILL BUILD STEEP SEAS TO 11 TO 14 FT. THE STRONG WINDS AND STEEP SEAS WILL REMAIN THROUGH THE END OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ PZZ475-291000- /O.EXT.KEKA.SC.Y.0072.000000T0000Z-110830T2000Z/ /O.NEW.KEKA.GL.A.0026.110830T2000Z-110903T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 246 PM PDT SUN AUG 28 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM PDT TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE FRIDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM PDT TUESDAY. * WINDS AND SEAS...N WINDS BETWEEN 15 TO 25 KT WITH GUSTS TO 30 KT THROUGH EARLY TUESDAY. THE WINDS WILL INCREASE WITH GUSTS TO 40 KT BY WEDNESDAY. THESE STRONG WINDS WILL BUILD STEEP SEAS TO 13 TO 16 FT. THE STRONG WINDS AND STEEP SEAS WILL REMAIN THROUGH THE END OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
1 follow-up statement
808 WHUS76 KEKA 291009 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 309 AM PDT MON AUG 29 2011 PZZ470-292230- /O.EXT.KEKA.SC.Y.0072.000000T0000Z-110830T1900Z/ /O.UPG.KEKA.GL.A.0026.110831T0200Z-110903T1000Z/ /O.NEW.KEKA.GL.W.0029.110830T1900Z-110903T1000Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 309 AM PDT MON AUG 29 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TUESDAY... ...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 3 AM PDT SATURDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH WINDS 15 TO 25 KT...INCREASING TO 25 TO 35 KT WITH GUSTS TO 40 KT TUESDAY AFTERNOON...LASTING THROUGH THE END OF THE WEEK. * WAVES...STEEP...SHORT PERIOD COMBINED SEAS WILL APPROACH 15 FT TUESDAY AND CONTINUE THROUGH THE END OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ475-292230- /O.EXT.KEKA.SC.Y.0072.000000T0000Z-110830T1900Z/ /O.UPG.KEKA.GL.A.0026.110830T2000Z-110903T1000Z/ /O.NEW.KEKA.GL.W.0029.110830T1900Z-110902T1000Z/ CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 309 AM PDT MON AUG 29 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON PDT TUESDAY... ...GALE WARNING IN EFFECT FROM NOON TUESDAY TO 3 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM NOON TUESDAY TO 3 AM PDT FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON PDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTH WINDS 15 TO 25 KT...INCREASING TO 20 TO 30 KT WITH GUSTS UP TO 40 KT TUESDAY AFTERNOON...LASTING THROUGH THURSDAY NIGHT. * WAVES...STEEP...SHORT PERIOD COMBINED SEAS WILL APPROACH 15 FT TUESDAY AND CONTINUE THROUGH THE END OF THE WEEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-292230- /O.EXB.KEKA.SC.Y.0072.000000T0000Z-110830T0700Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- 309 AM PDT MON AUG 29 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. * WINDS...NORTHERLY WINDS 10 TO 20 KT WITH GUSTS TO 25 KT THROUGH MIDNIGHT. * WAVES...STEEP...SHORT PERIOD COMBINED SEAS THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/EUREKA
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Aug 28, 3:44 AM PDT, 11 hours 2 minutes earlier.
Area forecast discussion, Aug 28, 3:44 AM PDT, 11 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 344 AM PDT SUN AUG 28 2011 .SYNOPSIS...EXPECT SLIGHTLY ABOVE NORMAL TEMPERATURES ACROSS INLAND LOCATIONS TODAY. AN UPPER LEVEL TROUGH MOVING OVER THE WEST COAST WILL START A COOLING TREND ON MONDAY...LASTING THROUGH MIDWEEK. TEMPERATURES WILL BEGIN TO REBOUND THE SECOND HALF OF THE WEEK AS WEAK OFFSHORE FLOW LEADS TO DRY CONDITIONS. MEANWHILE...NIGHTTIME LOW CLOUDS AND FOG WILL CONTINUE ALONG THE IMMEDIATE COAST THROUGH MIDWEEK. && .DISCUSSION...FOG SATELLITE SHOWS STRATUS/FOG ALONG THE COAST AND IN THE EEL RIVER DELTA THIS MORNING. EXPECT THIS TO BURN OFF DURING THE MORNING HOURS AND INTO THE AFTERNOON, SETTING THE STAGE FOR ANOTHER NICE DAY ALONG THE COAST. INLAND LOCATIONS CAN EXPECT ANOTHER DAY OF SLIGHTLY ABOVE NORMAL TEMPERATURES. THOUGH, CLOUDS WILL BUILD BACK IN ALONG THE COAST TONIGHT. ADDITIONALLY, RH VALUES MAY BE HIGH ENOUGH TO PRODUCE DRIZZLE WITH THE FOG. AN UPPER LEVEL TROUGH WILL BEGIN MOVING OVER THE WEST COAST ON MONDAY, WHICH WILL START A COOLING TREND FOR INLAND LOCATIONS. THIS COOLING TREND IS EXPECTED TO LAST THROUGH MIDWEEK, WHICH IS WHEN THE TROUGH AXIS PASSES OVERHEAD AND THEN MOVES TO OUR EAST. MODELS INDICATE SOME INSTABILITY TO OUR NORTH DURING THIS TIME PERIOD, BUT WE SHOULDN'T EXPECT ANY THUNDERSTORMS. FOLLOWING THIS HEIGHTS WILL BEGIN TO RISE AND INLAND TEMPERATURES WILL BEGIN TO REBOUND FOR THE SECOND HALF OF THE WEEK. AT THE SAME TIME WEAK OFFSHORE FLOW WILL DRY THINGS OUT INLAND AND ALONG THE IMMEDIATE COAST. SO WE COULD SEE A FEW CLEAR NIGHTS ALONG THE COAST TOWARDS THE END OF THE WEEK. STROZ && .AVIATION...A SMALL BAND OF HIGHER CLOUDS MOVING WEST TO EAST ACROSS THE NORTH COAST ATTM MASKING 11-3.9 IMAGERY BUT BASED ON PREVIOUS FRAMES IT APPEARS COASTAL STROG NOT NEARLY AS ENHANCED AS PREVIOUS MORNINGS. HOWEVER BOTH ACV AND CEC OBSERVATIONS SHOWING IFR CONDITIONS DUE MAINLY TO SHALLOW FOG. AN EDDIE ALSO EVIDENT SOUTH OF PT ST GEORGE AND MOVING SOUTH DOWN THE COAST. THIS MAY HELP CLEARING LATER THIS MORNING. WILL GO WITH THE BETTER SIDE OF PERSISTENCE AND HAVE MVFR TO VFR CONDITIONS RETURN AROUND 17Z. ELSEWHERE VFR CONDITIONS WILL CONTINUE. GOOD FLYING CONDITIONS EXPECTED THU AND FRI AND PERHAPS INTO THE WEEKEND (INCLUDING THE COAST) AS MUCH DRIER AIR WORKS IN FROM THE EAST UNDER A WEAK TO MODERATE OFFSHORE FLOW PATTERN. && .MARINE...SMALL CRAFT NORTHERLY WINDS CONTINUE OVER THE OUTER WATERS AND SHOULD PERSIST THROUGH MID WEEK. BY LATE WED THE PRESSURE GRADIENT WILL STRENGTHEN AS A SURFACE RIDGE BUILDS ACROSS 130W AND INTO CENTRAL OREGON...MEANWHILE A THERMAL TROUGH DEVELOPS CENTRAL CA. THIS WILL LEAD TO INCREASING NORTHERLIES OVER THE COASTALS WITH GALE FORCE GUSTS LIKELY OVER THE OUTER WATERS. HAVE OPTED TO REFRAIN FROM THE ISSUANCE OF A GALE WATCH...STILL A FEW DAYS OUT. BUT FAIRLY CONFIDENT GALE GUSTS WILL BE REALIZED OVER THE NORTHERN WATERS LATE WED THROUGH EARLY THU. GUIDANCE IS IN DECENT AGREEMENT ON THE SURFACE PRESSURE PATTERN FORMING INTO A CLASSIC OFFSHORE PATTERN AS THE RIDGE TENDS TO BEND OVER INTO SOUTHEASTERN OREGON WHILE THE THERMAL TROUGH MIGRATES WESTWARD TOWARD THE COAST. DURING THIS PHASE THE GRADIENT REMAINS FAIRLY LIGHT LEADING TO A WEAK OFFSHORE PATTERN BUT SHOULD BE STRONG ENOUGH TO BRING SOME CLEAR SKIES TO THE COAST. SWAN FORECAST DATA JUST NOW BEGINNING TO SHOW THE 20 SECOND PERIOD SOUTHERLY SWELL ARRIVING TO THE SOUTHERN WATERS WED NIGHT INTO THU MORNING. THIS WILL MAKE THE SEA STATE A BIT MESSY AS IT WILL BE RIDING THROUGH A STEEP AND LARGE WIND SEA FROM THE MID WEEK NORTHERLIES. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS... SMALL CRAFT ADVISORY FOR PZZ470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Aug 28, 4:00 AM PDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 400 AM PDT SUN AUG 28 2011 CAZ001>004-076-291230- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 400 AM PDT SUN AUG 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.